Archived

This topic is now archived and is closed to further replies.

Started Breaking Out After Using Salicylic Acid

4 posts in this topic

Hi,

After reading a lot of good things about salicylic acid, I decided to give it a shot. Heard that Paula's Choice was the best choice for this, so I ordered the 2% BHA liquid. I've been using it for six days now, every morning and evening. In these days I started breaking out worse than I used to in like six months. It's mostly small to medium whiteheads, but there's a lot of them. I didn't have it so bad for a long time, so I'm thinking it might be caused by the salicylic acid.

Salicylic acid is supposed to clean the pores thoroughly, so can it be that it's just a purging effect, that all the dirty stuff has to come out (in the form of whiteheads)? Or do you think it's just bad for my skin?

Should I stick with it for a few weeks to see if it'll get better or just stop now?

Thanks a lot

Share this post


Link to post
Share on other sites

before it gets better is going to get worse....... thats what i try to think every time i try something new..... i always use a new product for about two months, if in that time i don't see any improvements i stop it .

2 people like this

Share this post


Link to post
Share on other sites

before it gets better is going to get worse....... thats what i try to think every time i try something new..... i always use a new product for about two months, if in that time i don't see any improvements i stop it .

Share this post


Link to post
Share on other sites

i'm not so sure-- it could also be irritation if you have SUPER sensitive skin- since SA is supposedly less potent then BP. Besides I've never heard of SA "lifting" or bringing anything to the surface. All SA does is basically break down the top layer of the skin and kills bacteria and fungus. But it's more gentle than BP or other similar topicals. The only side-affects that I've heard SA causing is dryness and peeling of skin.

The over drying would make since why you're having more breakouts now. Your skin is actually producing more oil to hydrate itself, thus causing more sebum and ultimately more whiteheads. So you may be using too much or you're using too high of a percentage (over 2%) for your particular skin.

Here's my personal experience with all topical cleansing agents:

It's a vicious cycle.. I get 1 or 2 pimples. It bothers me enough to put something on them. So I apply SA or BP or something like this.

Within 2 days, a couple pimples have turned to 5. I apply more. 5 has turned to now an embarrassing discolored face full of these small to medium sized cysts.. I continue to apply SA or BP, just knowing that they will do something...right?

It is not until I stop that my acne begins to let up.

This has happened numerous times. 2 weeks ago I did the same thing, with the same results. I know my acne gets worse because of these products. And the only thing that is different is how moisturized my face is or isn't.

Our skin has it's own natural antibacterial barrier. I don't think we need to be applying acid to our skin.

Again, just my thoughts.


I take these supplements daily to keep my skin at an acceptable level:

--B5 (Pantothenic Acid)-8,000mg

--B-Complex-1,000mg

--L-Carnitine-1,000mg


Share this post


Link to post
Share on other sites